Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 314, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 22, 2006, 6:55 PM CDT for DeWitt County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 6:55 PM CDT (23:55 UTC)
- Expired
- Sep 22, 2006, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County DeWitt County, IL
The radar
The Lincoln radar (KILX), 32 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 1:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 571 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 222355 SVRILX ILC039-230045- /O.NEW.KILX.SV.W.0314.060922T2355Z-060923T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 655 PM CDT FRI SEP 22 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE WITT COUNTY IN CENTRAL ILLINOIS... * UNTIL 745 PM CDT. * AT 655 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF KENNEY...OR ABOUT 9 MILES EAST OF LINCOLN...AND WAS MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... KENNEY... CLINTON... WAPELLA... WELDON... IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4024 8915 4006 8915 4007 8877 4029 8861 $$ GEELHART/BARKER
2 follow-up statements
000 WWUS53 KILX 230022 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 722 PM CDT FRI SEP 22 2006 ILC039-230045- /O.CON.KILX.SV.W.0314.000000T0000Z-060923T0045Z/ DE WITT- 722 PM CDT FRI SEP 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR DE WITT COUNTY... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES EAST OF CLINTON... MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... WELDON. DE WITT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4025 8903 4006 8907 4007 8877 4029 8861 $$ GEELHART/BARKER
000 WWUS53 KILX 230046 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 745 PM CDT FRI SEP 22 2006 ILC039-230055- /O.EXP.KILX.SV.W.0314.000000T0000Z-060923T0045Z/ DE WITT- 745 PM CDT FRI SEP 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DE WITT COUNTY EXPIRES AT 745 PM CDT... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS EASTTERN DE WITT COUNTY THROUGH 815 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 4025 8903 4006 8907 4007 8877 4029 8861 $$ GEELHART/BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 5:30 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 22, 5:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 530 PM CDT FRI SEP 22 2006 .DISCUSSION... AREA OF THUNDERSTORMS JUST SOUTH OF THE SOUTHEASTERN PARTS OF CWA RIGHT NOW AND IS MOVING NORTHEAST INTO THE AREA. WARNING ALREADY POSTED FOR SOME OF THE STORMS SOUTH OF THE CWA. THEREFORE HAVE EXTENDED THE TORNADO WATCH 788 TO INCLUDE THE REST OF SOUTHEAST ILLINOIS...ALONG AND SOUTH OF I-70. THIS WATCH WILL GO UNTIL 9 PM. && .DISCUSSION...LATEST SURFACE ANALYSIS HAD A LARGE AREA OF LOW PRESSURE CENTERED NEAR THE MINNESOTA/SOUTH DAKOTA BORDER...WITH AN OCCLUDED/COLD FRONT EXTENDING SOUTH SOUTHEAST THROUGH MISSOURI AND CURVING SOUTHWEST INTO THE SOUTHERN PLAINS. A WAVE WAS EVIDENT ALONG THE FRONTAL BOUNDARY IN SOUTHWEST MISSOURI...WITH A QUASI WARM FRONT EXTENDING EAST SOUTHEAST ACROSS INTO THE TENNESSEE VALLEY. ALOFT... A VIGOROUS LOW WAS CENTERED OVER THE EASTERN DAKOTAS. A COUPLE STRONG IMPULSES WERE ROTATING AROUND THE SOUTH SIDE OF THE LARGE SYSTEM... THE FIRST MOVING INTO IOWA AND MISSOURI AND THE OTHER MOVING INTO COLORADO. MAIN FORECAST CONCERNS REMAIN PRECIPITATION OVER THE NEXT 24-36 HOURS AND THE THREAT OF SEVERE WEATHER. 12Z MODELS IN GOOD OVERALL AGREEMENT INITIALLY. HOWEVER...THE NAM BECOMES THE ONLY MODEL BY LATE SATURDAY THAT MAINTAINS A CLOSED UPPER CIRCULATION AND KEEPS IT IN THE VICINITY LONGER. WILL FOLLOW THE GFS LED CONSENSUS. HOWEVER...THE GFS APPEARS TO BE SUFFERING CONVECTIVE FEEDBACK SATURDAY AND IS PROBABLY MORE BULLISH WITH PRECIPITATION AND STRONGER WITH THE ASSOCIATED SURFACE WAVE THAN REALITY. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH MONDAY... TONIGHT THROUGH SATURDAY...SEVERE THREAT STILL LOOKS GOOD AT TIMES THROUGH THE PERIOD. THE MOST SIGNIFICANT THREAT APPEARS TO BE THIS EVENING AS LEAD UPPER WAVE MOVES THROUGH THE MIDWEST...ALONG WITH THE ASSOCIATED SURFACE WAVE/WARM FRONT. THE WIND FIELDS/SHEAR WITH THESE FEATURES IS IMPRESSIVE AND INSTABILITY IS MORE THAN SUFFICIENT. THE UPPER WAVE MOVING INTO COLORADO WILL PASS THROUGH THE MIDWEST MIDDAY SATURDAY...DRIVING THE COLD FRONT THROUGH ILLINOIS. THE PRE FRONTAL SEVERE THREAT APPEARS GOOD ONCE AGAIN. THOUGH THE TIME OF DAY WILL BE LESS FAVORABLE FOR MOST OF FORECAST AREA FROM AN INSTABILITY STANDPOINT. WILL MAINTAIN CURRENT HIGH CHANCES OF SHOWERS/STORMS IN FORECAST WITH FEW CHANGES. SATURDAY NIGHT AND SUNDAY...UPPER SYSTEM EVOLVES INTO AN OPEN WAVE AND PULLS NORTHEAST OF THE REGION. SOME WRAP AROUND MOISTURE AND A SECONDARY UPPER WAVE WILL BRING MAINTAIN A LOW CHANCE OF SHOWERS ON THE COOL SIDE OF THE SYSTEM. HOWEVER...THE COVERAGE SHOULD NOT BE TOO SIGNIFICANT. SUNDAY NIGHT AND MONDAY...NEUTRAL FLOW ALOFT AND WEAK HIGH PRESSURE WILL BUILD IN FOR THE REST OF THE PERIOD. THIS WILL RESULT IN QUIET CONDITIONS. LONG TERM...TUESDAY THROUGH FRIDAY...MODEL/ENSEMBLE AGREEMENT IS REASONABLE THROUGH THE PERIOD. RUN TO RUN CONSISTENCY IS IMPROVING AND IT APPEARS THAT A FRONT WILL PUSH THROUGH THE REGION ON WEDNESDAY. WILL KEEP PRECIPITATION MENTION IN THE SLIGHT CHANCE CATEGORY AT THIS TIME GIVEN THE LACK OF SIGNIFICANT PRE FRONTAL RETURN FLOW AND FURTHER NORTH TRACK OF BEST FORCING. OTHERWISE... TEMPERATURES WILL REMAIN AT LEAST SLIGHTLY BELOW NORMAL THROUGH THE PERIOD WITH EASTERN SECTIONS OF THE COUNTRY DOMINATED BY SOME DEGREE OF TROFFING. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && AUTEN/BAK
Hazardous weather outlook, Sep 22, 10:58 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1058 AM CDT FRI SEP 22 2006 ILZ027>031-036>038-231200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1058 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DECREASE FOR A TIME THIS MORNING...BEFORE ADDITIONAL THUNDERSTORMS DEVELOP DURING THIS AFTERNOON AND EVENING AS A WEATHER DISTURBANCE APPROACHES THE MIDWEST. THE PRIMARY THREAT FROM THE STORMS THIS AFTERNOON INTO THIS EVENING WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE AS WELL. AS WE HEAD THROUGH THE OVERNIGHT HOURS...IT APPEARS THE SEVERE STORM THREAT WILL SLOWLY DIMINISH AND TRANSITION OVER TO A HEAVY RAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL APPROACH CENTRAL ILLINOIS SATURDAY AFTERNOON WHICH WILL INCREASE THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ACROSS PARTS OF CENTRAL ILLINOIS. SHOWERS AND THUNDERSTORMS MAY BE ONGOING IN THE MORNING...WHICH MAY LIMIT THE AMOUNT OF INSTABILITY ACROSS THE AREA...BUT THE WIND SHEAR PROFILES STILL SUGGEST THE POTENTIAL FOR ANOTHER ACTIVE AFTERNOON OVER PARTS OF CENTRAL ILLINOIS. PEOPLE WITH OUTDOOR PLANS THIS AFTERNOON THROUGH SATURDAY SHOULD MONITOR THE LATEST FORECASTS FOR UPDATED INFORMATION ON THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON THROUGH SATURDAY. AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED LATER THIS MORNING...AROUND 1130 AM CDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WILL BE FROM 300 PM UNTIL 10 PM CDT. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN SATURDAY AFTERNOON. ILZ040>057-061>063-066>068-071>073-231200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 1058 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...INCLUDING STRONG AND LONG TRACK TORNADOES...ACROSS PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS INTO EARLY TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END FOR A TIME THIS MORNING...HOWEVER...AS A WEATHER DISTURBANCE PUSHES ACROSS THE PLAINS AND HEADS FOR THE MIDWEST THIS AFTERNOON... ADDITIONAL THUNDERSTORMS WILL DEVELOP TO OUR SOUTHWEST AND TRACK RAPIDLY TOWARDS OUR AREA. THESE STORMS WILL INTERACT WITH AN UNSTABLE AND HIGHLY SHEARED ENVIRONMENT OVER CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS LEADING TO THE RAPID DEVELOPMENT OF SUPERCELLS...WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL AND TORNADOES. PRESENT INDICATIONS SUGGEST THUNDERSTORMS WILL BEGIN TO PUSH INTO SOUTHWEST ILLINOIS BETWEEN 200 PM AND 300 PM AND CONTINUE WELL INTO THE EVENING HOURS BEFORE TRANSITIONING OVER TO MORE OF A HEAVY RAIN THREAT AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL APPROACH CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS LATER SATURDAY AFTERNOON AND EVENING WHICH WILL INCREASE THE CHANCES FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS MAY BE ONGOING IN THE MORNING...WHICH MAY LIMIT THE AMOUNT OF INSTABILITY ACROSS THE AREA...BUT THE WIND SHEAR PROFILES STILL SUGGEST THE POTENTIAL FOR ANOTHER ACTIVE AFTERNOON AND EARLY EVENING. PEOPLE WITH OUTDOOR PLANS THIS AFTERNOON THROUGH SATURDAY SHOULD MONITOR THE LATEST FORECASTS FOR UPDATED INFORMATION ON THE THREAT FOR SEVERE WEATHER THIS AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WILL BE FROM 200 PM UNTIL 10 PM CDT. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN SATURDAY AFTERNOON AND EVENING. A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED AT 11 AM CDT THIS MORNING. HJS
In the hours before
Local storm report, Sep 22, 4:56 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL ASTORIA 40.23N 90.36W
09/22/2006 M0.75 INCH FULTON IL TRAINED SPOTTER
HALF MILE SOUTH OF ASTORIA.
&&
SCHAFFERLocal storm report, Sep 22, 5:10 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL ROANOKE 40.80N 89.20W
09/22/2006 M1.00 INCH WOODFORD IL EMERGENCY MNGR
&&
SCHAFFERLocal storm report, Sep 22, 6:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL BROADWELL 40.07N 89.44W
09/22/2006 M1.50 INCH LOGAN IL NWS EMPLOYEE
&&
SCHAFFERLocal storm report, Sep 22, 6:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
639 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST BLOOMINGTON 40.48N 88.97W
09/22/2006 M63 MPH MCLEAN IL ASOS
&&
SCHAFFERLocal storm report, Sep 22, 6:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 S LINCOLN 40.14N 89.37W
09/22/2006 M0.75 INCH LOGAN IL EMERGENCY MNGR
HAIL OF 3/4 INCH AT A TRAILER PARK 1 MILE SOUTH OF
LINCOLN
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 46 min |
| Sep 22, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 47 min |
| Sep 22, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 35 min |
| Sep 22, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 45 min |
| Sep 22, 5:33 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 42 min |
| Sep 22, 5:34 PM CDT | Tornado Warning | ILX | Morgan, Scott | 26 min |
| Sep 22, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 43 min |
| Sep 22, 6:35 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 40 min |
| Sep 22, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.